Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2010, 6:02 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 6:02 PM CDT (23:02 UTC)
- Expired
- May 10, 2010, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:34 PM CDT | HAIL 1 | Bearden, OK | FEW HAIL STONES. SOME THE SIZE OF QUARTERS. |
| May 10, 6:37 PM CDT | TORNADO | 1 W Bearden, OK | TORNADO OBSERVED BY EM ON GROUND COMING INTO OKFUSKE COUNTY FROM CROMWELL AREA. TORNADO LIFTED ABOUT 1 MILE WEST AND 1/4 MILE SOUTH. NO OTHER SIGNIFICANT DAMAGE UNTIL IT CROSSED THE RIVER TO THE EAST. |
| May 10, 6:55 PM CDT | TSTM WND GST 59 | 3 E Okemah, OK | OKEMAH MESONET...ENDING AT 655 PM |
| May 10, 7:03 PM CDT | TORNADO | Bryant, OK | LARGE TORNADO REPORTED ON THE GROUND NEAR BRYANT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 652 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS54 KTSA 102302
SVRTSA
OKC107-111-110000-
/O.NEW.KTSA.SV.W.0039.100510T2302Z-100511T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 700 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 30 MILES
SOUTHWEST OF PADEN...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEARDEN...BOLEY...CASTLE...CLEARVIEW...HENRYETTA...OKEMAH...
PADEN...PHAROAH...WELEETKA AND WILSON.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3556 9662 3557 9596 3529 9598 3529 9643
3530 9644 3546 9645 3545 9647 3542 9649
3544 9656 3541 9653 3538 9654 3540 9663
TIME...MOT...LOC 2302Z 268DEG 46KT 3525 9695
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:46 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 4:46 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT MON MAY 10 2010 ...MESOSCALE UPDATE... .DISCUSSION... THE MESOCYCLONE OF THE NOBLE COUNTY SUPERCELL EXTRAPOLATES TO THE OSAGE AND PAWNEE COUNTY LINES AT 455 PM. THE SURFACE- BASED CAPE IS AROUND 1700 J/KG NEAR THE CELL...DROPPING TO 1200 J/KG AT THE OSAGE AND PAWNEE COUNTY LINES AND THEN TO AROUND 750 J/KG DEEPER INTO OSAGE COUNTY. THE CELL SHOULD WEAKEN AND OR BECOME INCREASINGLY ELEVATED AS IT MOVES DEEPER INTO OSAGE COUNTY. STORM-RELATIVE HELICITIES OF 900 M2/S2...45 KT OF 0 TO 1 KM SHEAR AND AN EXCELLENT HODOGRAPH SUGGEST THE CELL WILL HAVE TORNADO POTENTIAL UNTIL IT CAN GET SEVERAL MILES INTO OSAGE COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, May 10, 5:05 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES POSSIBLE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
ACROSS EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
FORT SMITH LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.
ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.
ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 10, 5:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BURBANK 36.69N 96.73W
05/10/2010 M65.00 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING AT 525 PM
0532 PM HAIL 7 W PAWHUSKA 36.67N 96.46W
05/10/2010 E1.00 INCH OSAGE OK AMATEUR RADIO
&&
SAALocal storm report, May 10, 5:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/10/2010 M64 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING 530 PM
&&
SAALocal storm report, May 10, 5:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 4 NNW TULSA 36.19N 95.95W
05/10/2010 E55 MPH TULSA OK PUBLIC
2 INCH LIMBS BROKEN AND DOWN. ABOUT 1 MILE NORTH OF
DOWNTOWN.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| May 9, 7:19 PM CDT | Special Weather Statement | TSA | Latimer | 41 min |
| May 9, 7:47 PM CDT | Special Weather Statement | TSA | Nowata | 58 min |
| May 9, 7:58 PM CDT | Special Weather Statement | TSA | LeFlore | 62 min |
| May 9, 10:12 PM CDT | Special Weather Statement | TSA | McIntosh | 63 min |
| May 9, 11:00 PM CDT | Special Weather Statement | TSA | Muskogee | 60 min |
| May 9, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 64 min |
| May 10, 12:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| May 10, 1:12 AM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 10, 8:11 AM CDT | Special Weather Statement | TSA | Pushmataha | 49 min |
| May 10, 4:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 57 min |
| May 10, 5:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 10, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 10, 6:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| May 10, 6:16 PM CDT | Tornado Warning | TSA | Osage | 44 min |
| May 10, 6:20 PM CDT | Tornado Warning | TSA | Okfuskee | 40 min |
| May 10, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 67 min |
| May 10, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Rogers, Tulsa, Wagoner | 37 min |
| May 10, 6:53 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.